Celexa Weight Change

Celexa® (citalopram hydrobromide) is a depression medication that belongs to a class of antidepressants known as selective serotonin reuptake inhibitors.
 
A number of side effects have been reported with Celexa, and weight change is considered a common side effect. In clinical studies, weight gain was reported as a frequent side effect of this medication, occurring in more than 1 percent of people, although the exact percentage was not reported.
 
Weight loss was also reported in more than 1 percent of people (again, the exact percentage was not reported). On average, people lost only about a pound while taking Celexa. However, it is possible for people to lose large amounts of weight while taking the medication.
 
If you are taking Celexa and weight change occurs, talk to your healthcare provider. He or she may perform a physical exam to look for other causes of weight gain or loss, such as certain types of medical conditions. If the problem continues, your healthcare provider may recommend lifestyle changes or a possible switch to another antidepressant.
 
(Click Celexa and Weight Gain and Celexa and Weight Loss to learn more about the weight problems that could occur with Celexa and for more information on what you healthcare provider may recommend if they occur.)
 
9 Rising Hollywood Stars Who Struggle With Depression
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2016 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.